Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is bruising on shoulder due to arthritis or medication?

Hi Dr My Mom is recovering from breast cancer she will be finished her herceptin in September yesterday she was complaining of her back being very stiff and today she has a bruise on her shoulder blade she did have reflexology last Wednesday and had herceptin on Friday with the reflexology the lady worked on foot of shoulder she was able to tell mom that she has arthritis in her shoulder do u think this could cause the bruising or from medication she has had sixteen doses of herceptin also chemo also radium Regards Tracy
Tue, 19 Feb 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
Physical Therapist or Physiotherapist 's  Response
Hello,

Welcome to HealthcareMagic.

Thank you for providing the brief history.

As what I feel is the bruishes will be because of the chemotherapy and radiotherapy which is common as body develops too much heat.

If your mother had RA then it would have troubled the peripheral joints beforehand.

Since she had tightness in the upper back this could be the post effect of Surgery as muscle has to try balancing the removed part. So if your mother is not diabetic then you can use cold packs for back. Make sure she don't have even cold.

For shoulder pain, I think this will be muscular. because usually people post mastectomy complains of shoulder pain.

Using stocking for upper limb will be good to avoid swelling which occurs due lymphatic drainage disturbance.

For shoulder to regain the flexibility there needs to be undergoing some sessions of physiotherapy which can help the shoulder to avoid pain and lose the ROM.

Please feel free to contact me if you have any questions.

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 74 yrs old female. suffering from Rheumatoid arthritis for the last 15 to 20 yrs hypertensive and suffer from from severe gastritis. I am on...

Recent questions on  Trastuzumab

doctor1 MD

Hi I have advanced stage 4 breast cancer. the cancer s her2 positive.my oncologist gave me Herceptin but that didn t stop my periods or stop my...

doctor1 MD

Hi Dr My Mom is recovering from breast cancer she will be finished her herceptin in September yesterday she was complaining of her back being very...

doctor1 MD

I am a breast cancer survivor and now it has metastasized to my liver . I have had considerable weight gain in my abdomen. I am handling the...

doctor1 MD

I had breast cancer in 2007 - left mastectomy, axillary clearance - grade 3. Only had radiotherapy and herceptin for year as 1 dose chemo nearly...

doctor1 MD

I have a question regarding tumor markers. I just finished chemo TCH(doctaxel, carboplatin and herceptin) stage 2a, node negative,...

doctor1 MD

i had triple positive left Ca breast. was treated with A+C 4 cycles,herceptin(3cycles) paclitaxel (12 cycles),then lumpectomy , radiation and then...

doctor1 MD

A case of 58 yr old diagnosed with Stage 4 Metastatic cancer of Breast. AS PER THE ONCOLOGIST NOTES ON THE PRESCRIPTION: A Left breast 5*5 cm mass...